Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 15, 2005, 12:15 AM CST for Henderson County, Union County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 12:15 AM CST (06:15 UTC)
- Expired
- Nov 15, 2005, 3:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 2:34 AM CST | FLOOD | Henderson, KY | LAW ENFORCEMENT EVACUATING ASSISTED LIVING FACILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 150617
FFWPAH
KYC101-225-150915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1215 AM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN NORTHWEST KENTUCKY.
UNION COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 315 AM CST.
* AT 1211 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA.
EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING IN MORGANFIELD AND
HENDERSON. SEVERAL ROADS WERE REPORTED TO BE CLOSED. HIGHWAY 60
IS FLOODED IN SPOTS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3767 8743 3765 8774 3747 8794 3754 8802
3751 8807 3759 8814 3767 8815 3780 8803
3778 8796 3782 8791 3792 8791 3788 8783
3790 8769 3783 8767 3787 8758 3797 8761
3792 8751 3789 8731 3782 8733 3778 8728
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 3:18 PM CST, 8 hours 57 minutes earlier.
Area forecast discussion, Nov 14, 3:18 PM CST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CST MON NOV 14 2005 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MAIN CONCERNS ARE SEVERE WEATHER AND HEAVY RAIN POTENTIAL TONIGHT AND TUESDAY. A WARM FRONT IS CURRENTLY JUST SOUTH OF THE AREA EXTENDING FROM NEAR DYERSBURG TENNESSEE TO NEAR LITTLE ROCK. AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO STREAM NORTHEAST ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN AN AREA OF STRONG LOW LEVEL EQUIVALENT POTENTIAL TEMPERATURE CONVERGENCE. THIS AREA WILL LIKELY SPREAD EASTWARD ACROSS SOUTHERN ILLINOIS THIS EVENING...AS THE SURFACE WARM FRONT LIFTS NORTHWARD TO NEAR THE OHIO RIVER. LATE THIS EVENING THE 12Z GFS CRANKS OUT A BUNCH OF QPF ALONG THE FRONT...BUT IT IS OBVIOUSLY CONTAMINATED BY INTENSE GRID SCALE FEEDBACK. WE LIKE HPC/S IDEA OF SOMETHING SIMILAR TO THE GFS SOLUTION...ONLY A BIT FURTHER SOUTH AND LESS THAN HALF THE 3 INCH QPF IN THE GFS. MAIN ISSUE FOR SEVERE WEATHER TONIGHT IS ONLY MEAGER INSTABILITY AVAILABLE TO WORK WITH...WITH LOTS OF CONVECTION COMPETING FOR IT. WIND FIELDS WOULD SUPPORT SUPERCELLS...ESPECIALLY ALONG AND SOUTH OF THE WARM FRONT. GIVEN SOME WEAKNESS IN THE MID LEVEL FLOW...DAMAGING WINDS WOULD BE THE PRIMARY THREAT FOR TONIGHT...BUT A TORNADO OR TWO COULD BE POSSIBLE IN THE VICINITY OF THE WARM FRONT. THE BAND OF QPF SHOULD LIFT NORTH AND EAST LATE TONIGHT AND TUESDAY MORNING...BUT THERE IS LITTLE CONFIDENCE IN ANY CLEARING AHEAD OF THE COLD FRONT TUESDAY AFTERNOON. THAT WILL BE A LIMITING FACTOR FOR SEVERE WEATHER TUESDAY AFTERNOON. HOWEVER...WITH STRONG FORCING AND TREMENDOUS WIND FIELDS...A HIGH END SEVERE WEATHER EVENT COULD BE POSSIBLE TOMORROW AFTERNOON. DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGHOUT THE REGION AS THE FRONTAL CONVECTION PUSHES EASTWARD. THE TORNADO THREAT WILL BE MAXIMIZED WITH ANY STORMS THAT CAN GET GOING AHEAD OF THE FRONT. WILL HAVE CATEGORICAL POPS TONIGHT WITH HEAVY RAINFALL MENTIONED...AND CATEGORICAL POPS WITH SEVERE STORMS AND HEAVY RAINFALL MENTIONED FOR TUESDAY. THE 12Z MODELS ARE TRENDING A BIT SLOWER WITH THE FRONT...SO IT LOOKS LIKE IT WILL BEGIN IN THE WEST JUST AFTER 18Z AND WILL END IN THE EAST 00-03Z TUESDAY EVENING. THERE SHOULD BE RAPID CLEARING BEHIND THE FRONTAL PRECIPITATION TUESDAY NIGHT IN THE WEST...AS MUCH COOLER AND DRIER AIR MOVES IN. FOR BREVITY WILL NOT TALK TOO MUCH ABOUT THE POST FRONTAL FORECAST...OTHER THAN TO SAY THAT IT WILL BE MUCH COOLER...WITH HIGHS ONLY THE 40S WEDNESDAY AND LOWS WELL INTO THE 20S ON WEDNESDAY NIGHT. TEMPERATURES WILL BE RISING THROUGH THE CWA TONIGHT...SO BASICALLY WENT NEAR THE RUC 00Z TEMPERATURE FOR LOWS. FAVORED THE MAV GUIDANCE FOR HIGHS TOMORROW WITH LITTLE INSOLATION EXPECTED. THE MET LOOKED LIKE A GOOD COMPROMISE FOR TUESDAY NIGHT...AND THE MAV MOS LOOKS GOOD FOR WEDNESDAY AND WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... FROM THURSDAY ON...WILL BE LOOKING AT A GENERALLY DRY FORECAST WITH H50 N TO NW FLOW. SURFACE HIGH PRESSURE OVER THE LOWER MISSOURI VALLEY WILL DOMINATE THE REGION LATE WEEK WITH TEMPERATURES ON THE CHILLY SIDE...SOME 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. EXPECT WIDESPREAD FREEZING TEMPS THURSDAY AND FRIDAY MORNINGS. AS THE HIGH EXPANDS SOUTH AND EAST THROUGH EARLY SATURDAY IT WILL WEAKEN AND ALLOW A COLD FRONT TO APPROACH TOWARDS THE WEEKEND. LATEST MODELS SWING TWO UPPER LEVEL SHORT WAVES THROUGH THE REGION...THE FIRST ON FRIDAY AND THE SECOND ON SUNDAY. THE ONE ON FRIDAY WILL PASS BY DRY WITH MOISTURE REMAINING WELL NORTH OF THE FORECAST AREA AND THE GULF SHUT OFF. THE SECOND ONE WILL BRING AN INCREASE IN CLOUDS. PREVIOUS SHIFTS HAD POPS IN FOR SATURDAY AND SATURDAY NIGHT BUT HAVE PULLED THEM FOR NOW GIVEN DRY ENVIRONMENT AND UNCERTAINTY IN TIMING. BOTH SYSTEMS WILL HELP REINFORCE THE AT TO BELOW NORMAL TEMPS. STUCK CLOSE TO MEX NUMBERS FOR HIGHS AND WENT A FEW DEGREES COOLER ON THE LOWS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Nov 14, 4:48 PM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 448 PM CST MON NOV 14 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 448 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT...MAINLY AFTER MIDNIGHT. A WARM FRONT WILL LIFT NORTHWARD USHERING IN MUCH WARMER AND MORE MOIST AIR TO THE REGION TONIGHT. IT WILL PROVIDE A FOCUS FOR THUNDERSTORMS LIKELY NEAR THE OHIO RIVER AROUND MIDNIGHT. INSTABILITY WILL BE RATHER MEAGER...BUT WIND FIELDS WILL BE STRONG ENOUGH TO SUPPORT A FEW SEVERE STORMS WITH THE POTENTIAL FOR DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE ALONG AND SOUTH OF THE WARM FRONT. THERE WILL ALSO BE SOME POTENTIAL FOR HEAVY RAINFALL THROUGHOUT THE AREA OVERNIGHT TONIGHT. THE AREA OF GREATEST CONCERN FOR HEAVY RAINFALL WILL BE ALONG THE OHIO RIVER...WHERE UP TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGHOUT THE REGION TUESDAY AFTERNOON...AS A STRONG COLD FRONT MOVES RAPIDLY EASTWARD. A WARM FRONT IS FORECAST TO LIFT NORTH OF THE AREA TUESDAY MORNING...ALLOWING A WARM AND MOIST AIRMASS TO SPREAD NORTHWARD ACROSS THE ENTIRE REGION AHEAD OF THE FRONT. AS THE FRONT ENTERS SOUTHEAST MISSOURI JUST AFTER NOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND QUICKLY BECOME SEVERE. THE STORMS WILL MOVE RAPIDLY TO THE EAST NORTHEAST...AND ARE EXPECTED TO CLEAR THE ENTIRE AREA BY 6 OR 7 PM. ONE LIMITING FACTOR FOR SEVERE WEATHER TUESDAY WILL BE THE AMOUNT OF INSTABILITY AVAILABLE AHEAD OF THE FRONT. PLENTIFUL CLOUD COVER AND RECENT RAINFALL MAY PREVENT ANY SIGNIFICANT HEATING AND THEREFORE LIMIT THE AMOUNT OF INSTABILITY AVAILABLE TO THE STORMS. CONFIDENCE IN A SUFFICIENT AMOUNT OF INSTABILITY FOR SEVERE WEATHER IS GREATEST IN THE SOUTHERN PORTIONS OF THE AREA...BUT WIND FIELDS IN THE NORTH MAY BE STRONG ENOUGH TO OVERCOME THE RELATIVE LACK OF INSTABILITY. IT IS UNCERTAIN WHETHER OR NOT THE STORMS WILL REMAIN ISOLATED OR FORM INTO A LINE AS THEY MOVE EAST ACROSS THE AREA. THERE WILL BE A THREAT FOR SIGNIFICANT TORNADOES WITH ANY ISOLATED SUPERCELL STORMS. DAMAGING WINDS AND TO A LESSER EXTENT LARGE HAIL WILL ALSO BE POSSIBLE WITH ANY ISOLATED STORMS. DAMAGING WINDS WILL BECOME THE MAIN THREAT WITH THE STORMS IF THEY FORM A LINE...BUT A FEW TORNADOES WILL STILL BE POSSIBLE. BRIEF TORRENTIAL RAINFALL IS ALSO EXPECTED WITH THE STORMS...WHICH COULD CAUSE SOME RUNOFF PROBLEMS...ESPECIALLY GIVEN THE NEAR SATURATED GROUND CONDITIONS LIKELY TO EXIST AFTER THE HEAVY PRECIPITATION TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS THE REGION TONIGHT...AND WILL LIKELY BE REQUIRED TUESDAY AFTERNOON. DRS
In the hours before
Local storm report, Nov 14, 9:46 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CST MON NOV 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL VILLA RIDGE 37.16N 89.19W
11/14/2005 0.25 INCH PULASKI IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Nov 14, 9:47 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
947 PM CST MON NOV 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL MOUNDS 37.11N 89.20W
11/14/2005 0.25 INCH PULASKI IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Nov 14, 10:20 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CST MON NOV 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLOOD MORGANFIELD 37.68N 87.91W
11/14/2005 UNION KY LAW ENFORCEMENT
STATE POLICE BLOCKING ROADS DUE TO FLOODING THROUGHOUT
COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:26 PM CST | Severe Thunderstorm Warning | PAH | Union | 49 min |
| Nov 15, 1:34 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 4:26 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 7:09 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 12:58 PM CST | Tornado Warning | PAH | Ballard, Carlisle | 32 min |
| Nov 15, 1:11 PM CST | Tornado Warning | PAH | Fulton, Hickman | 34 min |
| Nov 15, 1:26 PM CST | Tornado Warning | PAH | McCracken | 34 min |
| Nov 15, 1:32 PM CST | Tornado Warning | PAH | Graves | 28 min |
| Nov 15, 1:50 PM CST | Tornado Warning | PAH | Livingston | 25 min |
| Nov 15, 1:56 PM CST | Tornado Warning | PAH | Calloway, Marshall | 34 min |
| Nov 15, 2:02 PM CST | Tornado Warning | PAH | Graves | 14 min |
| Nov 15, 2:03 PM CST | Flash Flood Warning | PAH | Marshall | 87 min |
| Nov 15, 2:05 PM CST | Tornado Warning | PAH | Crittenden | 25 min |
| Nov 15, 2:25 PM CST | Tornado Warning | PAH | Lyon, Marshall | 35 min |
| Nov 15, 2:28 PM CST | Tornado Warning | PAH | Union | 37 min |
| Nov 15, 2:49 PM CST | Tornado Warning | PAH | Caldwell | 26 min |
| Nov 15, 2:49 PM CST | Tornado Warning | PAH | Henderson | 56 min |
| Nov 15, 2:57 PM CST | Tornado Warning | PAH | Carlisle, Hickman | 48 min |
| Nov 15, 3:01 PM CST | Tornado Warning | PAH | Calloway | 17 min |
| Nov 15, 3:08 PM CST | Tornado Warning | PAH | Ballard | 37 min |
| Nov 15, 3:12 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins | 33 min |
| Nov 15, 3:30 PM CST | Tornado Warning | PAH | Trigg | 30 min |
| Nov 15, 3:42 PM CST | Tornado Warning | PAH | Hopkins, McLean | 18 min |
| Nov 15, 3:55 PM CST | Tornado Warning | PAH | McLean | 23 min |
| Nov 15, 4:06 PM CST | Tornado Warning | PAH | Daviess | 39 min |
| Nov 15, 4:10 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union | 50 min |
| Nov 15, 4:20 PM CST | Flash Flood Warning | PAH | Henderson | 85 min |
| Nov 15, 4:34 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 41 min |
| Nov 15, 4:43 PM CST | Tornado Warning | PAH | Henderson | 32 min |
| Nov 15, 4:49 PM CST | Tornado Warning | PAH | Todd | 29 min |
| Nov 15, 5:14 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.